MAUDE Adverse Event Report: STRYKER GMBH 3.0 ASNIS MICRO DOUBLE DRILL GUIDE 1.2/2.1MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH 3.0 ASNIS MICRO DOUBLE DRILL GUIDE 1.2/2.1MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 45-30009
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the end of the drill sleeve (purple) close to the plate has broken off.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: by doing the visual inspection, we can confirm the incident's problem.The end of the drill bit broke off and got stuck inside the drill guide.The microscopic pictures show the difference between a prototype drill guide from the inside and the drill guide that has a broken drill bit inside and that there is an abnormal element stuck inside the hole of the drill guide.By making the parallel of the conforming prototype device and the defective device, we can see that the latter is not functional.This not functional has therefore probably led to a reduction of the bore diameter (cf.Dimensional inspection).Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the root cause of the failure is user related.The breakage of the drill guide happened due to a combined torsional and bending overload.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
3.0 ASNIS MICRO DOUBLE DRILL GUIDE 1.2/2.1MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15257227
Report Number0008031020-2022-00398
Device Sequence Number6688496
Product Code LXH
UDI-Device Identifier04546540534477
UDI-Public04546540534477
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-30009
Device Catalogue Number45-30009
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown